Hi all. On 20mg atorvastatin. Been on them for 12 months now. Mentioned in my last post about hair loss... Now I'm noticing I'm itching all over??? My body and scalp. Do you think this could be related? Now I've also been prescribed 30mg isosorbide mononitrate about 2 months ago, and it's just dawned on me could this be the culprit and not my statin?? Torn really between which med is now causing me my 2 issues?? I did Iinitially think the statin but now i think is maybe the isosorbide mononitrate? Any light on this would be of great help. Thankyou.
STATINS AND ITCHY SKIN: Hi all. On 20mg... - Cholesterol Support
You may be allergic to combination of medication and food.!!
Please keep a food diary check the reactions.
What are your cholesterol lipid numbers?
Did you doctor do a risk analysis before giving statin medication?
Hi Sandybrown. Haven't introduced any new foods at all... I'm upset really statin doing its job really well HDL raised, LDL reduced and triglycerides 0.6MMOL. All results optimal and no muscle pains but it's the hair loss and itching driving me crazy....... Now the isosorbide mononitrate is also doing it's job beautifully no angina whatsoever! My diet I have changed. Had too. Want to live and have a quality of life and on taking my diagnosis on board am being responsible. My GP is ringing me today so I think firstly I'll ask to change my statin to rosuvastatin?? I have read that this is a fairly new statin and doesn't seem to cause any hair loss. The itching I may take some piriton and see if this helps any?? Thankyou for replying to me. Have a lovely day.
Allergy is a very difficult problem to find an answer. My allergy started back in 1979>
I take one antihistamine once a day to control my allergy reactions. Side effect of some antihistamine can also give allergy reactions? It is imperative to read the full notes of any mediation.
One has to be very careful. I am allergic to salicylate. I am unable to take aspirin!
Unfortunately, it seems a lot of heart medications can be responsible for both hair loss and itching. I didn't experience skin itching from statins until my current cocktail of drugs was prescribed for me post-stents. (I can't remember which one causes itchiness, but I know at least one of them does!) If it's localised - I used to get a lot of itching on my lower legs - I found E45 Itch Relief cream to be very effective. I don't think I'd add another drug into the mix without first consulting a GP/pharmacist.
When I used to take statins I got itchy skin rather like pins and needles I found that taking Co Q10 helped but now I have stopped them most of the side effects have gone
Hi Kasibarndoor. I've now stopped taking them too. Hopefully no more itchy skin and no more hair loss. Thanks for replying
Not what you're looking for?
You may also like...
be from the statin I've been prescribed? Well, I feel it is so I'm not taking a statin ever again. I
attack and one stent implanted I've had 2 different statins simvastatin Lipitor and currently...
consistently that Statins are the answer I find myself thinking about taking a reduced statin of...
smoker) and he did take statins - died of a heart attack! Hmmm, makes you think eh?
the GP considered statins would reduce my chances of a heart attack or stroke.
Now, some 2 years on,